Hail, Montgomery
- When
- June 18, 7:15 AM CST
- Where
- Montgomery County, Red Oak
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.017, -95.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 18, 3:00 AM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 400 AM CDT TUE JUN 18 2002 THE MAIN FORECAST PROBLEMS ARE CHANCES OF CONVECTION AND FORECAST HIGH TEMPERATURES. SORT OF A COMPLEX FCST PROBLEM IN THE NEAR TERM AS THE UPR AIR PATTERN TRANSITIONS FROM NW FLOW ALOFT TO MORE SOUTHWESTERLY FLOW. LOW LEVEL MOISTURE HAS BEEN RETURNING NORTHWARD...BUT SLOWLY DUE TO CONTINUED RIDGING IN THE GULF OF MEXICO. MOISTURE AXIS AT 850 MB IS JUST TO THE WEST. THIS IS WHERE THUNDERSTORMS ARE DEVELOPING ON THE NOSE OF THE LOW LEVEL JET AND STRONG WARM ADVECTION. CORFIDI VECTORS INDICATE THAT THIS ACTIVITY WILL CONTINUE MOVING SOUTHEAST. FORECAST FOR TODAY WILL BE OF SCATTERED THUNDERSTORMS THIS MORNING MAINLY IN SOUTHEAST NEBRASKA. AS LOW LEVEL JET WEAKENS BY MIDDAY...THUNDERSTORM THREAT WILL DIMINISH AND TEMPERATURES SHOULD WARM UP INTO THE UPPER 80S. 90S NOT UNUSUAL IN SOUTHWEST ZONES AS 850 TEMPS WILL BE ABOVE 20. BY TONIGHT...LOW LEVEL JET STRENGTHENS FURTHER EAST OVER THE OAX CWA AND IS MUCH STRONGER THAN THIS MORNINGS WITH MESOETA PREDICTING 50+ KT JET MAX. BECAUSE PSEUDO WARM FRONT BOUNDARY WILL BE IN THE NORTHERN PART OF THE CWA...STRONGEST LOW LEVEL CONVERGENCE WILL BE IN THE NORTH. THUS....I HAVE A HIGH PROBABILITY OF THUNDERSTORMS IN THAT AREA. WEDNESDAY LOOKS LIKE A SUNNY AND HOT DAY OVER MUCH OF THE EAST UNTIL A COLD FRONT MOVES INTO THE NORTHWEST. ANY CAP SHOULD BE BROKEN ALONG THE FRONT AND THUNDERSTORMS ARE LIKELY. SLIGHTLY COOLER TEMPS EXPECTED ON THURSDAY AND FRIDAY AS FRONT STALLS OUT ACROSS SOUTHERN NEBRASKA AND IOWA. HAVE INCLUDED CHANCE OF THUNDERSTORMS BROTH DAYS AS ELEVATED STORMS SEEM LIKELY NORTH AND ALONG THE FRONT. FRONT LIFTS NORTH ON SATURDAY...BUT LEFT CHANCE OF THUNDERSTORMS IN FORECAST AS NEXT WEAK FRONT MOVES IN FROM WEST ON SATURDAY NIGHT INTO SUNDAY. .OMA...NONE. SMITH
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-181700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 557 AM CDT TUE JUN 18 2002 STORM SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA TODAY AND TONIGHT. A WARM...UNSTABLE AIR MASS IS OVER THE AREA. THUNDERSTORMS HAVE FORMED NORTH OF A WEAK FRONTAL BOUNDARY OVER NORTHERN KANSAS. THESE STORMS MAY BRIEFLY PRODUCE LARGE HAIL THIS MORNING OVER THE AREA. AS THIS BOUNDARY LIFTS NORTHWARD DURING THE DAY ...OTHER THUNDERSTORMS MAY DEVELOP ALONG OR NORTH OF IT. DUE TO FAVORABLE WIND SHEAR AND INSTABILITY...SOME OF THESE STORMS MAY BECOME SEVERE. THE PRIMARY HAZARD FROM THESE STORMS IS LARGE HAIL AND DAMAGING WIND. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). SMITH
The Omaha radar (KOAX), 101 km away, was scanning. The volume nearest the first event began at 13:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2002Every state in 2002This day in weather historyWarnings in Iowa, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304013.